for-phone-onlyfor-tablet-portrait-upfor-tablet-landscape-upfor-desktop-upfor-wide-desktop-up

Fact Check-NHS-headed document warning of significant COVID-19 vaccine fatalities is fake

Social media users have shared a fake NHS document online that encourages people to report potential side-effects of COVID-19 vaccines “due to the high level of fatalities and serious adverse reactions”.

The document, which is complete with an NHS header and British government footnote, is titled: “Coronavirus (COVID-19) vaccine side-effects and safety.” It appears to be a printout of a page from the official NHS website.

“Due to the high level of fatalities and serious adverse reactions to the COVID-19 vaccine, if you have suffered one of the following symptoms for unaccountable/unexplained reasons following your vaccination, you should report these symptoms to the Yellow Card scheme or ask your GP [General Practitioner] to do this for you immediately,” the document reads.

The UK’s Yellow Card scheme is used to report suspected adverse reactions to drugs and vaccines. The Eudravigilance scheme and the Vaccines Adverse Event Reporting System (VAERS) are the equivalents in the European Union and the United States, respectively.

The document also lists 13 bullet points of what it appears to suggest are confirmed adverse reactions, such as miscarriage and menstrual disorders.

Examples of the document posted to social media can be seen here , here and here .

The NHS does indeed have a web page titled “Coronavirus (COVID-19) vaccine side-effects and safety” (here); however, the link does not match the letter circulating online, nor does it say there has been a high number of fatalities due to COVID-19 vaccines.

In an email to Reuters, the NHS confirmed no such document has been supplied by the service.

Reuters did not find any such document published by any other UK-based health authorities, such as Public Health England (PHE) and the Medicines and Healthcare products Regulatory Agency (MHRA).

Moreover, there is additional evidence that the page was falsified, such as formatting irregularities seen in the first paragraph and latter part of the document.

Many of the listed side-effects, such as miscarriage and menstrual disorders, are also not confirmed adverse reactions due to COVID-19 vaccines.

The MHRA said on Aug. 16 that it had not found any link between vaccines and changed menstrual cycles, nor did the agency find evidence to suggest that vaccines can increase the risk of miscarriage (here).

Reuters has addressed false claims regarding miscarriages due to the COVID-19 vaccine in the past (here), (here).

Most side-effects to COVID-19 vaccines are mild, such as feeling achy, fever, tiredness, or nausea - and last no longer than 7 days (here), according to the NHS.

Moreover, the Yellow Card scheme is not a list of confirmed side-effects due to COVID-19 vaccines. The MHRA, which operates the scheme, explains: “Many suspected ADRs [adverse reactions] reported on a Yellow Card do not have any relation to the vaccine or medicine and it is often coincidental that they both occurred around the same time” (here) (here).

In the latest Yellow Card report, which logged data from December 2020 up to and including Aug. 11, the MHRA had received 1,596 reports of deaths shortly after an individual took a COVID-19 vaccine.

Most of the deaths were among those with underlying conditions or elderly individuals and reviews by MHRA found no suggestion that the vaccines played a role in these deaths (here).

Reuters has previously addressed false or misleading claims regarding the Yellow Card scheme and VAERS here , here and here).

VERDICT

False. The NHS-headed letter warning of significant deaths due to COVID-19 vaccines is not authentic and was not published by the NHS, MHRA or PHE.

This article was produced by the Reuters Fact Check team. Read more about our fact-checking work here.

for-phone-onlyfor-tablet-portrait-upfor-tablet-landscape-upfor-desktop-upfor-wide-desktop-up